Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 479, NWS St. Louis, MO

August 5, 20115 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 5, 2011, 1:41 PM CDT for 5 counties in Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 1:41 PM CDT (18:41 UTC)
Expired
Aug 5, 2011, 2:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 1:50 PM CDTTSTM WND GST 502 S Smithton, IL
Aug 5, 2:15 PM CDTTSTM WND DMGMarissa, ILONE LARGE TREE DOWN SNAPPED POWER LINES IN DOWNTOWN MARISSA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WUUS53 KLSX 051841
SVRLSX
ILC027-133-157-163-189-051930-
/O.NEW.KLSX.SV.W.0479.110805T1841Z-110805T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  MONROE COUNTY IN SOUTHWEST ILLINOIS...
  NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
  ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 230 PM CDT

* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM EAST ST. LOUIS TO MILLSTADT TO WATERLOO TO FOUNTAIN TO
  VALMEYER...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON PARK...CENTREVILLE...WATERLOO...CASEYVILLE...FAIRVIEW
  HEIGHTS...BELLEVILLE...SWANSEA...FREEBURG...O'FALLON...SHILOH...
  SCOTT AFB...LEBANON...MASCOUTAH...RED BUD...NEW BADEN...SPARTA...
  SMITHTON...NEW DESIGN...NEW ATHENS AND MARISSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3824 8964 3808 8973 3828 9038 3850 9023
      3865 9017 3856 8948
TIME...MOT...LOC 1841Z 285DEG 32KT 3861 9013 3843 9009
          3836 9012 3832 9022 3830 9032
WIND...HAIL 60MPH <.75IN

$$

GLASS
3 follow-up statements
478 
WWUS53 KLSX 051854
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT FRI AUG 5 2011

ILC027-133-157-163-189-051930-
/O.CON.KLSX.SV.W.0479.000000T0000Z-110805T1930Z/
MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-CLINTON IL-
154 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLINTON...WESTERN WASHINGTON...ST. CLAIR...NORTHERN RANDOLPH AND
CENTRAL MONROE COUNTIES UNTIL 230 PM CDT...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRVIEW HEIGHTS TO SMITHTON TO 5 MILES SOUTH OF SMITHTON TO NEW
DESIGN TO 5 MILES SOUTHWEST OF WATERLOO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  FREEBURG...O'FALLON...SHILOH...SCOTT AFB...LEBANON...MASCOUTAH...
  RED BUD...NEW BADEN...SPARTA...NEW DESIGN...NEW ATHENS...MARISSA...
  NEW MEMPHIS...BALDWIN...LIVELY GROVE...ALBERS...TILDEN...
  OKAWVILLE...GERMANTOWN AND HECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 9029 3842 9016 3863 9005 3856 8948
      3824 8964 3808 8973
TIME...MOT...LOC 1854Z 285DEG 32KT 3858 8999 3840 8995
          3833 8998 3829 9008 3827 9018
WIND...HAIL 60MPH <.75IN

$$

GLASS
637 
WWUS53 KLSX 051907
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT FRI AUG 5 2011

ILC027-133-157-163-189-051930-
/O.CON.KLSX.SV.W.0479.000000T0000Z-110805T1930Z/
MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-CLINTON IL-
207 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLINTON...WESTERN WASHINGTON...EASTERN ST. CLAIR...NORTHERN RANDOLPH
AND EAST CENTRAL MONROE COUNTIES UNTIL 230 PM CDT...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHILOH TO NEW ATHENS TO RED BUD TO NEW DESIGN...MOVING EAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MASCOUTAH...RED BUD...NEW BADEN...SPARTA...MARISSA...NEW MEMPHIS...
  BALDWIN...LIVELY GROVE...ALBERS...TILDEN...OKAWVILLE...
  GERMANTOWN...FAYETTEVILLE...LENZBURG...ST. LIBORY...PRAIRIE...
  JOHANNISBURG...VENEDY...STONE CHURCH AND DAMIANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3821 9014 3837 8996 3861 8992 3856 8948
      3824 8964 3808 8973
TIME...MOT...LOC 1907Z 285DEG 32KT 3855 8985 3837 8981
          3830 8984 3826 8994 3824 9004
WIND...HAIL 60MPH <.75IN

$$

GLASS
444 
WWUS53 KLSX 051930
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT FRI AUG 5 2011

ILC027-133-157-163-189-051941-
/O.EXP.KLSX.SV.W.0479.000000T0000Z-110805T1930Z/
MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-CLINTON IL-
230 PM CDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON...WESTERN
WASHINGTON...EASTERN ST. CLAIR...NORTHERN RANDOLPH AND EAST CENTRAL
MONROE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 3821 9014 3837 8996 3861 8992 3856 8948
      3824 8964 3808 8973
TIME...MOT...LOC 1907Z 285DEG 32KT 3855 8985 3837 8981
          3830 8984 3826 8994 3824 9004

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:36 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 5, 12:36 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT FRI AUG 5 2011

.UPDATE...
/625 AM CDT FRI AUG 5 2011/

MCS OVER NERN KS CONTINUES TO DRIVE EWD AND HAS ACCELERATED IN
RECENT HOURS AHEAD OF THE MAIN SHORTWAVE THAT SPAWNED IT. ONCE
AGAIN WE ARE LOOKING AT MORE STABLE AIR IN PLACE OVER ERN MO AND
ESPECIALLY E OF THE MS RIVER AND WITH MORE UNSTABLE AND MOIST AIR
OFF TO OUR SW...OR TO THE SE OF THE CURRENT POSITION OF THE MCS...
WOULD EXPECT WEAKENING AS IT DRIVES E AWAY FROM THE BETTER UPPER
LEVEL SUPPORT AND TOWARDS MORE STABLE AIR WITH THE STRONGER
ELEMENTS BEING SHUNTED MORE TO THE SE WITH TIME. HAVE BUMPED POPS
ALONG THE I-70 CORRIDOR FOR LATE THIS MORNING ABOVE AND BEYOND
THREAT FROM CONVECTION CURRENTLY IN THE FA...TAPERING TO 30S FOR
THE STL METRO TOWARD MIDDAY.

TES

&&

.DISCUSSION...
/447 AM CDT FRI AUG 5 2011/

ZONAL FLOW EXISTS AT THE MID LEVELS WITH A RIDGE DOMINATING THE
SRN PLAINS AND LOWER MS VALLEY. STATIONARY SFC FRONTAL BOUNDARY
EXISTS TO OUR S THIS MORNING...THRU ERN OK AND SRN AR WITH A LO
PRES WAVE OVER N CNTRL OK.

APPEARS THAT WE WILL HAVE PLENTY OF CHCS FOR RAIN OVER THE NEXT
SEVERAL DAYS AS PATTERN GETS MUCH MORE ACTIVE AND HOT RIDGE TO OUR
S...AFTER A BRIEF RESURGENCE THIS WEEKEND...GETS BROKEN DOWN
PRETTY GOOD NEXT WEEK.

TWO AREAS OF CONVECTION ARE OF PARTICULAR NOTE EARLY THIS MORNING
FOR OUR REGION. THE FIRST IS A NARROW BAND OF SHRA THAT EXTENDS
FROM NEAR KMBY-NRN STL METRO-KSLO AND IS ASSOCIATED WITH AN
ELONGATED LOBE OF VORTICITY. MUCH OF THIS SHOULD WEAKEN AND/OR
EXIT THIS AREA SHORTLY AFTER 12Z...BUT KEPT SMALL POPS FOR ANY
LEFTOVERS. THE OTHER AREA IS IN S CNTRL MO AND IS BETTER ORGANIZED
BEING CLOSER TO THE FRONT AND ASSOCIATED BETTER INSTABILITY AND
RICHER MOISTURE AND SHOULD CLIP THE FAR SRN FA THIS MORNING. A
THIRD AND LARGER AREA OF TSRA EXISTS OVER THE PLAINS...BUT IS NOT
EXPECTED TO COME INTO PLAY UNTIL THIS AFTERNOON AND SHOULD BE IN A
WEAKER STATE WITH LESS COVERAGE WHEN IT DOES...ONLY EXPECTED TO
IMPACT AREAS THRU NRN MO AND CNTRL IL. THIS MAY SET OFF AN OUTFLOW
LATER TODAY THAT...ALONG WITH THE SLOWLY NWD ADVANCING FRONT TO
OUR S...COULD RESULT IN SCT POPCORN STORMS.

LOOK FOR A PERSISTENT THREAT FOR RAIN THRU THE WEEKEND WITH A
WRMFNT THRU SATURDAY/SATURDAY NIGHT AND A CDFNT FOR LATER ON
SUNDAY WITH WEAK UPPER LEVEL DISTURBANCES IN ADDITION. ADDITIONAL
CHCS FOR RAIN WILL EXIST WELL INTO NEXT WEEK AS CDFNT STALLS TO
OUR S AND ADDITIONAL UPPER LEVEL DISTURBANCES SLIDE THRU THE AREA.

VERY HOT AIR EXISTS JUST TO OUR S...WHERE EVEN AREAS TO THE N OF
IT IN FAR SWRN MO STILL HIT THE CENTURY MARK WITH MID 90S OVER A
WIDER EXPANSE TO THE E. THIS HOT AIR WILL MAKE ONLY MILD ADVANCES
TODAY...BUT SHOULD STILL SEE RETURN OF LOW 90S FOR MANY AREAS
CONSIDERING THEY DID THIS YESTERDAY OUTSIDE OF AREAS THAT WERE
CLOUDY ALL DAY. A MOS BLEND PREFERRED FOR TODAY.

WRMFNT SHOULD MAKE IT THRU PART OF THE FA ON SATURDAY AFTERNOON
AND THEN MUCH OF THE REMAINDER SATURDAY EVENING. MAIN ADJUSTMENTS
TO MOS TEMPS MADE AT NIGHT WHERE THEY HAVE BEEN CONSISTENTLY TOO
COOL THIS SUMMER. WARMER START AND UNDERESTIMATION OF HOT AIR TO
THE SW THEREFORE MAKE HIGHER DAYTIME TEMPS PREFERRED...WITH SOME
MODEL GUIDANCE SUGGESTING HIGHER...BUT THERE IS SOME BUST FACTOR
HERE WITH ALSO PERSISTENT CHANCES FOR RAIN AND ASSOCIATED HIGHER
CLOUD COVER THAN WHAT WE WERE SEEING DURING MUCH OF OUR PREVIOUS
HEAT WAVE. SUNDAY COULD BE VERY HOT DEPENDING ON HOW MUCH SUN SEEN
WITH FAVORABLE W-SW SFC WNDS ONLY VEERING A LITTLE INITIALLY
BEHIND CDFNT. EITHER WAY...LOOKING AT RATHER HI DEWPOINTS FROM
POOLING EITHER FROM WRMFNT ON SATURDAY OR CDFNT ON SUNDAY...AND
THIS WILL RESULT IN PEAK HEAT INDEX READINGS LIKELY EXCEEDING 105F
FOR THE STL METRO AREA BOTH DAYS. HAVE ISSUED HEAT ADVISORY FOR
JUST THIS AREA FOR NOW...ALTHOUGH MAY NEED TO EXPAND TO ADDITIONAL
AREAS NOTABLY FOR SUNDAY.

ZONAL FLOW THEN GIVES WAY TO NWLY FLOW AND GIVES THE HOT RIDGE A
GOOD BEATING THAT SHOULD KEEP US WITH MAX TEMPS IN THE 80S FOR
MUCH OF NEXT WEEK.

TES

&&

.AVIATION...
/1228 PM CDT FRI AUG 5 2011/

NARROW LINE OF THUNDERSTORMS APPROACHING ST LOUIS WILL MOVE
THROUGH KSTL/KSUS BETWEEN 18-19Z ACCOMPANIED BY A PERIOD OF WIND
GUSTS AROUND 30 KTS AND VSBYS AROUND 2SM. SHOWERS WITH A LITTLE
THUNDER MAY PERSIST FOR ANOTHER HOUR OR SO IN THE WAKE OF THE LINE
AS THE MCS PROGRESSES EASTWARD INTO IL. KUIN MAY NOT SEE ANY
PRECIPITATION THIS AFTERNOON ALTHOUGH IT WILL BE CLOSE BY...WHILE
-SHRA SHOULD END AT KCOU BY 19Z. IN THE WAKE OF ALL THIS ACTIVITY
EXPECT VFR CONDITIONS TO PREVAIL. MODELS SUGGEST ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DEVELOPING WEST-EAST LATE THIS EVENING
INTO THE OVERNIGHT HOURS. MY CONFIDENCE ON THE TIMING...LOCATION
AND LONGEVITY OF THIS LATER ROUND IS LOW AND HENCE HAVE JUST
MENTIONED VCTS WITHIN EXPECTED TIME WINDOW.

SPECIFICS FOR KSTL...

NARROW LINE OF THUNDERSTORMS WILL MOVE THROUGH KSTL BETWEEN
18-19Z ACCOMPANIED BY A PERIOD OF WIND GUSTS AROUND 30 KTS AND
VSBYS AROUND 2SM. SHOWERS WITH A LITTLE THUNDER MAY PERSIST FOR
ANOTHER HOUR OR SO IN THE WAKE OF THE LINE AS THE MCS PROGRESSES
EASTWARD INTO IL. IN THE WAKE OF THIS ACTIVITY EXPECT VFR
CONDITIONS TO PREVAIL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
MAY DEVELOP IN THE OVERNIGHT HOURS. MY CONFIDENCE ON THE
TIMING...LOCATION AND LONGEVITY OF THIS LATER ROUND IS LOW AND
HENCE HAVE JUST MENTIONED VCTS WITHIN EXPECTED TIME WINDOW OF 09-15Z.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON SATURDAY TO 7 PM CDT SUNDAY FOR
     JEFFERSON MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY FROM NOON SATURDAY TO 7 PM CDT SUNDAY FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT FRI AUG 5 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
500 AM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS. STRONG STORMS ARE
POSSIBLE...CAPABLE OF HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH
TUESDAY. ONCE AGAIN...STRONG STORMS WILL BE POSSIBLE...CAPABLE OF
HAIL AND WIND GUSTS TO 50 MPH.

THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO
RETURN TO THE SAINT LOUIS METRO AREA SATURDAY AFTERNOON AND
CONTINUE UNTIL EARLY SUNDAY EVENING AS DAYTIME HEAT INDEX VALUES
OF AROUND 105 ARE EXPECTED WITH LITTLE IN THE WAY OF RELIEF AT
NIGHT. HEAT ADVISORIES HAVE BEEN ISSUED...PLEASE SEE THIS PRODUCT
FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

In the hours before

Special weather statement, Aug 5, 9:54 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT FRI AUG 5 2011

MOZ041-047>050-051545-
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO-
954 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...MONITEAU...
COLE...WESTERN CALLAWAY AND BOONE COUNTIES UNTIL 1045 AM CDT...

AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PILOT GROVE TO TIPTON TO OSAGE BEACH...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TIPTON...
  CALIFORNIA...
  COLUMBIA...
  ASHLAND...
  JEFFERSON CITY...
  HOLTS SUMMIT...
  CENTRALIA...
  CLARKSBURG...
  HIGH POINT...
  MCGIRK...
  RUSSELLVILLE...
  ROCHEPORT...
  JAMESTOWN...
  HICKORY HILL...
  CENTERTOWN...
  MIDWAY...
  ST. MARTINS...
  BRAZITO...
  EASLEY...
  ST. THOMAS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS
Special weather statement, Aug 5, 10:45 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 AM CDT FRI AUG 5 2011

MOZ041-042-047>051-059-051630-
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-MONITEAU
MO-MONTGOMERY MO-OSAGE MO-
1045 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUDRAIN...OSAGE...
MONTGOMERY...EASTERN MONITEAU...GASCONADE...COLE...CALLAWAY AND BOONE
COUNTIES UNTIL 1130 AM CDT...

AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MIDWAY TO ASHLAND TO 8 MILES SOUTH OF ST. THOMAS...AND MOVING EAST AT
40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLTS SUMMIT...
  FULTON...
  CENTRALIA...
  LINN...
  MEXICO...
  OWENSVILLE...
  LAKE MYKEE...
  NEW BLOOMFIELD...
  TAOS...
  STURGEON...
  MURRY...
  HALLSVILLE...
  WESTPHALIA...
  FREEBURG...
  RICH FOUNTAIN...
  CHAMOIS...
  AUXVASSE...
  WILLIAMSBURG...
  BLAND...
  MOUNT STERLING...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS
Local storm report, Aug 5, 10:47 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     HAIL             JEFFERSON CITY          38.57N  92.19W
08/05/2011  E0.25 INCH       COLE               MO   TRAINED SPOTTER

&&

JP
Local storm report, Aug 5, 1:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     3 SW FESTUS             38.19N  90.44W
08/05/2011  E45 MPH          JEFFERSON          MO   TRAINED SPOTTER

&&

CARNEY
Special weather statement, Aug 5, 1:36 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT FRI AUG 5 2011

ILZ079-101-102-051915-
MONROE IL-RANDOLPH IL-ST. CLAIR IL-
136 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR...NORTHERN RANDOLPH AND
MONROE COUNTIES UNTIL 215 PM CDT...

AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. LOUIS TO
WATERLOO TO VALMEYER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAST ST. LOUIS...
  WATERLOO...
  WASHINGTON PARK...
  CENTREVILLE...
  MILLSTADT...
  CASEYVILLE...
  FAIRVIEW HEIGHTS...
  BELLEVILLE...
  SWANSEA...
  O'FALLON...
  FREEBURG...
  SHILOH...
  RED BUD...
  SCOTT AFB...
  LEBANON...
  MASCOUTAH...
  FAIRMONT CITY...
  SMITHTON...
  NEW DESIGN...
  NEW ATHENS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:10 AM CDTHeat AdvisoryLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more63 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.